Florida, 2014

Damaging Winds in Florida, January 11, 2014

January 11, 2014 · NWS TAE · 57 events in 9 counties and zones

A strong cold front moved through the area on January 11th. Limited instability precluded a more widespread outbreak of severe storms, but low level winds and shear were very strong, and some storms did produce straight line wind damage with mainly trees and power lines being blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$212,000
Crop damage
None recorded
Events
57

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A strong cold front moved through the area on January 11th. Limited instability precluded a more widespread outbreak of severe storms, but low level winds and shear were very strong, and some storms did produce straight line wind damage with mainly trees and power lines being blown down. Gadsden and Wakulla counties were hit the hardest with numerous instances of trees and lines being blown down. Talquin Electric had over 7000 customers without power at its peak.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 11, 8:14 AM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Jan 11, 8:14 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 AM EST Sat Jan 11 2014

...Slight Risk of Severe Storms Continues...

.Near Term [Through Today]...
The 12z KTAE sounding reveals a stable layer from the surface up to
around 1300 ft. Although we have seen some impressive velocities at
low levels this morning on the area radars, winds are not completely
mixing down, likely due to this shallow stable layer. Peak gust
we have seen measured so far has been 33 knots at Apalachicola.
Nevertheless, as pre-frontal convection to the west organizes and
moves towards the area later today, there remains a slight risk of
severe storms if the stable layer seen in the TAE sounding can
erode. There also may be less of a stable layer across the western
half of the area, and several reports of straight line wind damage
have been received up in central Alabama. In fact, we have
recently seen velocities greater than 55 knots dip below a
thousand feet on EVX radar with convection moving ashore near the
Walton/Bay county line. Low level shear is very strong with 0-1 km
shear recently up to 50 knots on the EVX VAD wind profile.
Hodographs are rather straight though, so we think the main threat
would be damaging winds with the tornado threat remaining low
locally.

&&

.Aviation...
[Through 12z Sunday] Rain and thunderstorms will move from west to
east across the area today. Conditions should return to VFR at
DHN/ECP around 20z and finally VLD around 23z with west to northwest
winds up to 15 knots.

&&

.Prev Discussions [355 AM EST]...

.Short Term [Tonight Through Monday]...
The upper level pattern will remain progressive across the region
with one trough exiting east of the area tonight and another
reaching the Lower Mississippi Valley by Tuesday evening. The cold
front should exit southeast of the Lower Suwannee by 02-03z. We have
included slight to low chance PoPs roughly along and east of the
Aucilla and Withlacoochee Rivers. High pressure will then build east
along the Gulf Coast on Sunday clearing skies. Temperatures will be
cooler behind the front, but remain a few degrees above normal with
morning lows in the upper 30s to mid 40s and afternoon highs
generally in the mid 60s. The high will move off the Southeast U.S.
coast on Monday with return flow returning increasing moisture off
the Gulf of Mexico. High temps will reach the upper 60s in most
areas with lower 70s in the eastern FL Big Bend. As the next frontal
system approaches, rain chances will return to the forecast with
likely PoPs far west and chance PoPs elsewhere. With so little time
between fronts, we do expect sufficient instability to become
established to mention thunder anywhere except over the marine area
on Monday at this time.

.Long Term [Monday Night Through Saturday]...
Very little change from our previous fcst over the extended period,
as the mean trough will remain entrenched over the eastern half of
the U.S. throughout the period. This will allow a series of
shortwaves to dig southeastward into our region and reinforce the
main trough, which should result in a lengthy period of below
climo (but not extreme) temps beginning on Tuesday. While the
first in this series of shortwaves will be very active with
numerous showers and thunderstorms ending by Tuesday morning, the
remaining ones are expected to be dry, and only serve to reinforce
the cool to potentially cold temperatures, especially as indicated
by the ECMWF.

.Marine...
Sea fog is expected to continue over the cooler shelf waters east
of Apalachicola through the morning and possibly into the
afternoon. Southerly winds will increase today ahead of an
approaching cold front. At this time, we expect winds and seas to
peak mainly at cautionary levels, although a brief period of
marginal advisory conditions cannot be ruled out. Winds will shift
to the west behind the front which will enter the western waters
this morning an exit east of the area this evening. Winds will
then become northwest overnight possibly reaching cautionary
levels once again. High pressure will build east Sunday through
Monday with winds becoming light and veering to onshore by Sunday
night. The next front will cross the waters Monday night into
Tuesday morning. Winds will once again reach cautionary to
marginal advisory criteria ahead of and behind this boundary. A
third front will sweep quickly across the waters Tuesday night.
Seas and offshore winds behind this front are likely to reach
advisory levels.

.Fire Weather...
After a wet day today, much drier conditions are expected on Sunday
in the wake of a cold front but red flag conditions are not expected.
Rain returns to the region on Monday.

.Hydrology...
Rainfall totals with today's frontal system will generally range
from about an inch and a half in Walton County to 3/4 of an inch in
Dixie with most areas in between around an inch. Another system on
Monday and Monday night is expected to produce roughly a half to 3/4
of an inch. While these events should cause minor rises on some area
rivers, flooding is not expected at this time.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   76  42  65  40  69 /  90  10   0   0  40
Panama City   75  46  64  48  67 / 100   0   0   0  60
Dothan        73  41  63  43  67 / 100   0   0   0  50
Albany        75  41  64  40  67 / 100  10   0   0  40
Valdosta      77  44  64  40  69 / 100  20   0   0  30
Cross City    77  46  67  38  72 / 100  30   0   0  30
Apalachicola  75  46  62  47  66 /  90  10   0   0  50

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...Dense Fog Advisory until 4 PM EST this afternoon for Apalachee
     Bay-Coastal waters From Ochlockonee River to Apalachicola
     FL out to 20 NM-Coastal waters from Suwannee River to
     Keaton Beach FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM.

&&

NEAR TERM...DVD
SHORT TERM...WOOL
LONG TERM...GOULD
AVIATION...DVD
MARINE...WOOL
FIRE WEATHER...BARRY
HYDROLOGY...WOOL

In the hours before

Special weather statement, Jan 11, 7:01 AM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 AM EST SAT JAN 11 2014

FLZ016-017-026-027-111345-
LEON FL-GADSDEN FL-INLAND WAKULLA FL-LIBERTY FL-
801 AM EST SAT JAN 11 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GADSDEN...LEON...
LIBERTY AND WAKULLA COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL 845 AM EST

AT 757 AM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 17 MILES SOUTH OF BLOUNTSTOWN...OR NEAR JENSEN PLACE...
MOVING NORTHEAST AT 45 MPH.

PEOPLE IN CENTRAL LIBERTY...GADSDEN...NORTHWESTERN WAKULLA AND
SOUTHWESTERN LEON COUNTIES...INCLUDING THE CITY OF QUINCY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.

LAT...LON 3065 8459 3044 8436 3008 8483 3026 8502
TIME...MOT...LOC 1301Z 230DEG 40KT 3024 8492

17-GOULD
Local storm report, Jan 11, 10:06 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1106 AM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND DMG     3 SW ARITON             31.57N 85.76W
01/11/2014                   DALE               AL   EMERGENCY MNGR

            TREE DOWN AT INTERSECTION OF US 231 AND AL 51 IN DALE
            COUNTY.

&&

CJM

The radar

The Eglin Afb radar (KEVX), 25 km away, was scanning. The volume nearest the first event began at 16:24 UTC.

Open the radar archive at this moment

Event by event

57 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
January 11, 10:25 AM CST
Where
Washington County, Caryville
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
30.770, -85.810

A tin roof was partially blown off of a trailer. Monetary damage was estimated.

Thunderstorm Wind, Calhoun

When
January 11, 11:35 AM CST to 11:45 AM CST
Where
Calhoun County, Clarksville to Blountstown
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.430, -85.180

Several trees were blown down across the county.

Thunderstorm Wind, Gadsden

When
January 11, 1:00 PM EST
Where
Gadsden County, 2.05 mi ENE of Gretna
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.618, -84.627

Trees were blown down at Solomon and Glory Road.

Thunderstorm Wind, Gadsden

When
January 11, 1:07 PM EST
Where
Gadsden County, 0.63 mi WSW of Quincy
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.578, -84.580

Trees were blown down on MLK Road in downtown Quincy.

Thunderstorm Wind, Gadsden

When
January 11, 1:10 PM EST
Where
Gadsden County, 0.51 mi ENE of Magnet Cove
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.663, -84.412

Trees were blown down on Wayside Farm Rd.

Thunderstorm Wind, Gadsden

When
January 11, 1:11 PM EST
Where
Gadsden County, 2.1 mi SSE of Douglas City
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.560, -84.632

A large tree was blown down across Ben Bostick Road blocking traffic.

Thunderstorm Wind, Gadsden

When
January 11, 1:12 PM EST
Where
Gadsden County, 3.6 mi NE of Wetumpka
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.510, -84.570

Trees were blown down at Spooner and Old Federal Rd.

Thunderstorm Wind, Gadsden

When
January 11, 1:12 PM EST
Where
Gadsden County, 2.91 mi SE of Greensboro
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.537, -84.540

Trees and power lines were blown down on Kittrell Rd.

Thunderstorm Wind, Gulf

When
January 11, 12:15 PM CST
Where
Gulf County, Dalkeith
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
30.000, -85.150

Trees were blown down near County Road 381.

Thunderstorm Wind, Leon

When
January 11, 1:30 PM EST
Where
Leon County, 0.91 mi NE of Lake Jackson
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.540, -84.320

Trees were blown down near Miller Landing and Brillpoint Roads.

Thunderstorm Wind, Wakulla

When
January 11, 1:40 PM EST
Where
Wakulla County, 2.74 mi ENE of Hilliardville
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
30.298, -84.349

A tree was blown down near the intersection of New Light Church Road and Crawfordville Highway. The tree fell on the New Light Church sign and destroyed it. Monetary damage was estimated.

Thunderstorm Wind, Leon

When
January 11, 1:40 PM EST
Where
Leon County, 0.82 mi WSW of Maclay Gardens
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
30.515, -84.263

A tree was blown down on Bobbin Brook Circle.

Thunderstorm Wind, Wakulla

When
January 11, 1:42 PM EST
Where
Wakulla County, 2.61 mi E of Hilliardville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.286, -84.347

A power line was blown down at 110 Dolly Dr.

Thunderstorm Wind, Wakulla

When
January 11, 1:42 PM EST
Where
Wakulla County, 1.07 mi ESE of Arran
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.186, -84.393

A tree was blown down at 33 Lura Ln.

Thunderstorm Wind, Leon

When
January 11, 1:45 PM EST
Where
Leon County, 0.6 mi W of Maclay Gardens
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.520, -84.260

Trees and power lines were blown down on Maclay Road.

Thunderstorm Wind, Wakulla

When
January 11, 1:45 PM EST
Where
Wakulla County, 0.64 mi NE of Bethel
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.257, -84.313

A power line was blown down on Wakulla Springs Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:45 PM EST to 1:50 PM EST
Where
Wakulla County, 2.35 mi SW of Crawfordville to 2.03 mi SW of Crawfordville
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
30.143, -84.394

Power lines were blown down at 249 Donaldson-Williams Rd and 49 Donaldson-Williams Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:45 PM EST
Where
Wakulla County, 3.07 mi NNW of Bethel
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.291, -84.338

A tree was blown down at 196 Northwood Ln.

Thunderstorm Wind, Wakulla

When
January 11, 1:45 PM EST
Where
Wakulla County, 0.29 mi WNW of Crawfordville
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.172, -84.374

A tree was blown down at 15 Council Moore Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:45 PM EST
Where
Wakulla County, 2.95 mi NNE of Bethel
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.286, -84.294

A tree was blown down on Cooperwood Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:45 PM EST
Where
Wakulla County, 1.29 mi NNE of Bethel
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.268, -84.315

A tree was blown down at 824 Wakulla Springs Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:46 PM EST
Where
Wakulla County, 1.14 mi NE of Bethel
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.262, -84.306

A tree was blown down at 220 Lee Miller Rd.

Thunderstorm Wind, Leon

When
January 11, 1:49 PM EST
Where
Leon County, 0.86 mi WSW of Woodville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.314, -84.252

Trees and power lines were blown down at Elgin Road and Bismark Road.

Thunderstorm Wind, Wakulla

When
January 11, 1:50 PM EST
Where
Wakulla County, 0.9 mi NE of Crawfordville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.180, -84.360

A power line was blown down at 317 Martin Luther King Jr Memorial Dr.

Thunderstorm Wind, Wakulla

When
January 11, 1:50 PM EST
Where
Wakulla County, 0.39 mi NNE of Crawfordville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.175, -84.367

A power line was blown down near the Tafflinger/Rehwinkle road intersection.

Thunderstorm Wind, Wakulla

When
January 11, 1:50 PM EST
Where
Wakulla County, 2.08 mi WNW of Vereen
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.285, -84.260

A power line was blown down at 187 Centerline Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:50 PM EST
Where
Wakulla County, 1.78 mi E of Ivan
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.220, -84.330

A tree was blown down at 828 Old Bethel Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:50 PM EST
Where
Wakulla County, 0.96 mi NNW of Wakulla
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.243, -84.237

A tree was blown down at 44 Hidden Valley Ln.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 1.44 mi SSW of Shadeville
Measured
55 kt (63 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
30.170, -84.306

A tree fell on a home on Klickitat Dr. One woman suffered minor injuries. Monetary damage was estimated.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 1.11 mi SSE of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
30.174, -84.295

The public reported via social media that a large tree was blown down on Haidi Trail.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 2.16 mi SSW of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
30.160, -84.310

A tree was blown down onto a home along Spring Creek Highway, slicing it in half. A man was trapped inside but suffered no injuries. Monetary damage was estimated.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 0.45 mi NNW of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.196, -84.303

A power line was blown down near the intersection of Myers Woods Dr and Marsue Dr.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 0.33 mi N of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.195, -84.300

A power line was blown down on Dosh-Levy Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 1.81 mi E of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.193, -84.270

A power line was blown down on Tiger Hammock Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 2.22 mi NE of Crawfordville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.190, -84.341

A power line was blown down on Cajer Posey Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 0.78 mi SSW of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.180, -84.307

A power line was blown down at 73 Apachee Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 2.11 mi SSE of Ivan
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.193, -84.343

A tree was blown down at 46 Brown Blvd.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 1.57 mi SSW of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.171, -84.314

A tree was blown down at 105 Palomino Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 0.67 mi SSE of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.181, -84.297

A tree was blown down at 2 Iroquois Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 1.45 mi SSW of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.172, -84.312

A tree was blown down at 10 Maxson Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 0.94 mi WSW of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.185, -84.315

A tree was blown down on Beechwood Dr.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 1.57 mi SSW of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.168, -84.308

A tree was blown down at Croatan St.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 1.3 mi SSW of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.173, -84.308

A tree was blown down at 2 Sudai St.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 0.49 mi SSW of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.184, -84.304

A tree was blown down on Broken Bow Trl.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 1.03 mi SSW of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.177, -84.309

A tree was blown down at 1790 Spring Creek Highway as well as at Spring Creek Highway/Lower Bridge.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 1.29 mi SSE of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.172, -84.294

A tree was blown down at 67 Paulette Dr.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 1.11 mi S of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.174, -84.301

A tree was blown down at 103 Black Foot Rd.

Thunderstorm Wind, Wakulla

When
January 11, 1:55 PM EST
Where
Wakulla County, 1.31 mi SSW of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.172, -84.308

A tree was blown down at 32 Yuma St.

Thunderstorm Wind, Wakulla

When
January 11, 1:56 PM EST
Where
Wakulla County, 1.47 mi S of Shadeville
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.169, -84.299

A tree was blown down at Graham Trl.

Thunderstorm Wind, Wakulla

When
January 11, 1:57 PM EST
Where
Wakulla County, 4.54 mi NNE of Newport
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.251, -84.151

A power line was blown down at 489 Old Magnolia Rd.

Thunderstorm Wind, Wakulla

When
January 11, 2:00 PM EST
Where
Wakulla County, 0.89 mi NNW of St Marks
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.172, -84.207

A tree was blown down on Sweet Gum Trl.

Thunderstorm Wind, Taylor

When
January 11, 2:27 PM EST
Where
Taylor County, 0.91 mi SE of Cabbage Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
30.190, -83.860

A tree was blown down near Highway 14.

Thunderstorm Wind, Madison

When
January 11, 2:40 PM EST
Where
Madison County, 0.78 mi NNW of Madison
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
30.471, -83.415

Trees were blown down near Washington and Sumter Roads in Madison.

Thunderstorm Wind, Madison

When
January 11, 2:45 PM EST
Where
Madison County, 1.48 mi NE of Madison
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
30.476, -83.394

A tree was blown down on Yellow Pine Ave.

Thunderstorm Wind, Lafayette

When
January 11, 3:20 PM EST
Where
Lafayette County, 2.99 mi SE of Buckville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.086, -83.260

A tree was blown down on County Road 534.

Thunderstorm Wind, Lafayette

When
January 11, 3:25 PM EST
Where
Lafayette County, 1.36 mi WNW of Mayo
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.061, -83.189

A tree was blown down onto power lines on East U.S. 27.

Thunderstorm Wind, Lafayette

When
January 11, 3:27 PM EST
Where
Lafayette County, 0.09 mi ENE of Mayo
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.050, -83.169

A tree and a power line were blown down on SE Malone Ave in Mayo.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 483120, 483121, 483138, 483139, 483140, 483141, 483142, 483143, 483122, 483134, 483133, 483135, 483458, 486797, 483136, 483459, 483463, 486782, 486785, 486793, 486794, 486786, 483137, 483457, 483464, 483465, 486788, 486801, 483130, 483131, 483132, 483456, 483460, 483462, 483466, 483467, 483479, 486783, 486789, 486790, and more.